×

zbMATH — the first resource for mathematics

On the adjunction theoretic classification of projective varieties. (English) Zbl 0712.14029
Let \(X^{\wedge}\) be a connected projective submanifold of \({\mathbb{P}}_{{\mathbb{C}}}\) of dimension \(n\geq 3\), and let \(L^{\wedge}={\mathcal O}_{{\mathbb{P}}_{{\mathbb{C}}}}(1)_{X^{\wedge}}\). In this article we give a precise biregular structure theory for those pairs \((X^{\wedge},L^{\wedge})\) with \(n\geq 6\), such that \(| m(K_{X^{\wedge}}+(n-3)L^{\wedge})|\) does not give a birational map for any positive \(m.\) For \(n=3, 4, 5\), we give partial results, i.e. we give a precise biregular structure theory for those pairs \((X^{\wedge},L^{\wedge})\) such that \(| m(K_{X^{\wedge}}+tL^{\wedge})|\) does not give a birational map for any positive m with mt integral and \(t=2/3, 3/2\), and 9/4 for \(n=3, 4, 5\) respectively. In the case of \(n=4\) these results were obtained by M. L. Fania and the reviewer [Ark. Mat. 27, No.2, 245-256 (1989; Zbl 0703.14005)].
Some simple applications of these results are given. Let \((X^{\wedge},L^{\wedge})\) be such that \(n\geq 6\), and assume that the degree of \(X^{\wedge}\) embedded by \(| L^{\wedge}|\) is \(>g(L^{\wedge})-1,\) where \(g(L^{\wedge})\) is the genus of a curve section of \(X^{\wedge}\). Then \(| m(K_{X^{\wedge}}+(n- 3)L^{\wedge})|\) does not give a birational map for any positive \(m,\) and we can apply our result to get precise information on the biregular structure for these pairs. Some applications are also made to pairs \((X^{\wedge},L^{\wedge})\) with the discriminant locus, \({\mathcal D}\), not a divisor on \(| L^{\wedge}|\).
Reviewer: A.Sommese

MSC:
14N05 Projective techniques in algebraic geometry
14M99 Special varieties
PDF BibTeX XML Cite
Full Text: DOI EuDML
References:
[1] Badescu, L.: On ample divisors. Nagoya Math. J.86, 155-171 (1982) · Zbl 0445.14002
[2] Badescu, L.: On ample divisors. II. Proceedings of the Week of Algebraic Geometry, Bucharest 1980. Teubner Texte Z. Math. (Leipzig), 12-32 (1981)
[3] Badescu, L.: Hyperplane sections and deformations. Proceedings of the Week of Algebraic Geometry, Bucharest 1982. Lect. Notes Math., vol. 1056, pp. 1-33. Berlin Heidelberg New York: Springer 1984
[4] Beltrametti, M., Biancofiore, A., Sommese, A.J.: Projectiven-folds of log-general type. I. Trans. Am. Math. Soc.314, 825-849 (1989) · Zbl 0702.14037
[5] Beltrametti, M., Fania, M.L., Sommese, A.J.: On the discriminant variety of a projective manifold. Preprint · Zbl 0780.14023
[6] Ein, L.: Varieties with small dual varieties. I. Invent. Math.86, 63-74 (1986) · Zbl 0603.14025 · doi:10.1007/BF01391495
[7] Ein, L.: Varieties with small dual varieties. II. Duke Math. J.52, 895-907 (1985) · Zbl 0603.14026 · doi:10.1215/S0012-7094-85-05247-0
[8] Fania, M.L.: Configurations of ?2 rational curves on sectional surfaces ofn-folds. Math. Ann.275, 317-325 (1986) · Zbl 0583.14003 · doi:10.1007/BF01458465
[9] Fania, M.L., Sommese, A.J.: On the minimality of hyperplane sections of Gorenstein threefolds. Contributions to several complex variables (ed. by A. Howard and P.-M. Wong). Aspects of Mathematics, vol. E9, pp. 89-114. Braunschweig: Vieweg 1986 · Zbl 0595.14030
[10] Fania, M.L., Sommese, A.J.: On the projective classification of smoothn-folds withn even. Ark. Mat.27, 245-256 (1989) · Zbl 0703.14005 · doi:10.1007/BF02386374
[11] Fujita, T.: Semi-positive line bundles. J. Univ. Tokyo, Sect. IA Math.30, 353-378 (1983) · Zbl 0561.32012
[12] Fujita, T.: On polarized manifolds whose adjoint bundles are not semipositive. Algebraic Geometry, Sendai, 1985. Adv. Stud. Pure Math.10, 167-178 (1987)
[13] Fujita, T.: Remarks on quasi-polarized varieties. Nagova Math. J.115, 105-123 (1989) · Zbl 0699.14002
[14] Fujita, T.: Classification theories of polarized varieties. London Math. Soc. Lect. Note Ser., vol. 155. Cambridge: Cambridge University Press 1990 · Zbl 0743.14004
[15] Fulton, W.: Intersection theory. Ergeb. Math., 2. Berlin Heidelberg New York: Springer 1984 · Zbl 0541.14005
[16] Kawamata, Y., Matsuda, K., Matsuki, K.: Introduction to the minimal model problem. Algebraic Geometry, Sendai, 1985. Adv. Stud. Pure Math.10, 283-360 (1987) · Zbl 0672.14006
[17] Lanteri, A., Palleschi, M.: Projective manifolds containing many rational curves. Indiana Univ. Math. J.36, 857-865 (1987) · Zbl 0646.14028 · doi:10.1512/iumj.1987.36.36047
[18] Sato, E.: Varieties which contain many lines. Max Planck Institut f?r Math. preprint, 86-2
[19] Sommese, A.J.: Hyperplane sections of projective surfaces. I. The adjunction mapping. Duke Math. J.46, 377-401 (1979) · Zbl 0415.14019 · doi:10.1215/S0012-7094-79-04616-7
[20] Sommese, A.J.: On the minimality of hyperplane sections of projective threefolds. J. Reine Angew. Math.329, 16-41 (1981) · Zbl 0509.14044 · doi:10.1515/crll.1981.329.16
[21] Sommese, A.J.: Configurations of ?2 rational curves on hyperplane sections of projective threefolds. Classification of Algebraic and Analytic Manifolds (ed. K. Ueno). Prog. Math., vol. 39, Basel: Birkh?user 1983 · Zbl 0523.14023
[22] Sommese, A.J.: On the adjunction theoretic structure of projective varieties. Complex Analysis and Algebraic Geometry. Proceedings G?ttingen 1985. Lect. Notes Math., vol. 1194, pp. 175-213. Berlin Heidelberg New York: Springer 1986
[23] Sommese, A.J.: On the nonemptiness of the adjoint linear system of a hyperplane section of a threefold. J. Reine Angew. Math.402, 211-220 (1989); Erratum, J. Reine Angew. Math.411, 122-123 (1990) · Zbl 0675.14005 · doi:10.1515/crll.1989.402.211
[24] Sommese, A.J., Van de Ven, A.: On the adjunction mapping. Math. Ann.278, 593-603 (1987) · Zbl 0655.14001 · doi:10.1007/BF01458083
[25] Zariski, O.: The theorem of Riemann-Roch for high multiples of an effective divisor on an algebraic surface. Ann. Math.76, 560-615 (1962) · Zbl 0124.37001 · doi:10.2307/1970376
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.